Alert archive / Pennsylvania / River Flood Warnings in 2021

River Flood Warning 34, NWS Binghamton, NY

October 27, 2021Bradford County, Pennsylvania

NWS Binghamton, NY issued this river flood warning at Oct 27, 2021, 10:16 AM EDT for Bradford County, Pennsylvania. It took effect at Oct 27, 2021, 12:25 PM EDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Oct 27, 2021, 10:16 AM EDT (14:16 UTC)
In effect from
Oct 27, 2021, 12:25 PM EDT
Expired
Oct 28, 2021, 5:36 AM EDT
In force
17 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
Minor

County Bradford County, PA

The river

Written for the forecast point Susquehanna River at Towanda (TOWP1). The gauge peaked at 17.03 ft at Oct 27, 2021, 8:00 PM EDT.

actionminormoderate5101510/2710/2810/29
Action stage
14 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
25.1 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01531500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

286 
WGUS41 KBGM 271416
FLWBGM

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Binghamton NY
1016 AM EDT Wed Oct 27 2021

...The National Weather Service in Binghamton NY has issued a Flood 
Warning for the following rivers in Pennsylvania...

  Susquehanna River At Towanda affecting Bradford County.

For the Susquehanna River North Branch...including Towanda, 
Meshoppen, Wilkes-Barre...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


PAC015-280230-
/O.NEW.KBGM.FL.W.0034.211027T1625Z-211028T1335Z/
/TOWP1.1.ER.211027T1625Z.211027T1800Z.211028T0134Z.NO/
1016 AM EDT Wed Oct 27 2021

The National Weather Service in Binghamton has issued a

* Flood Warning for
  the Susquehanna River At Towanda.
* Until late tomorrow morning.
* At 9:46 AM EDT Wednesday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 16.5 feet this afternoon. It will then 
  fall below flood stage late this evening.
* Impact...At 16.0 feet, Minor field flooding begins from overflow 
  of both banks up and downstream of Towanda.


&&

LAT...LON 4184 7652 4184 7646 4167 7619 4160 7621
      4175 7647

$$

HLC
3 follow-up statements
506 
WGUS81 KBGM 271828
FLSBGM

Flood Statement
National Weather Service Binghamton NY
228 PM EDT Wed Oct 27 2021

...The Flood Warning is extended for the following rivers in 
Pennsylvania...

  Susquehanna River At Towanda affecting Bradford County.

...The Flood Warning continues for the following rivers in 
Pennsylvania...New York...

  Susquehanna River At Waverly/Sayre affecting Bradford and Tioga 
  Counties.

  Susquehanna River At Conklin affecting Broome and Susquehanna 
  Counties.

  Susquehanna River At Vestal affecting Tioga and Broome Counties.

For the Susquehanna River New York...including Unadilla, Owego, 
Windsor, Bainbridge, Conklin, Binghamton Washington Street, Vestal, 
Waverly/Sayre...Minor flooding is forecast.
For the Susquehanna River North Branch...including Towanda, 
Meshoppen, Wilkes-Barre...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


PAC015-280630-
/O.EXT.KBGM.FL.W.0034.000000T0000Z-211028T1440Z/
/TOWP1.1.ER.211027T1615Z.211027T1801Z.211028T0240Z.NO/
228 PM EDT Wed Oct 27 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Susquehanna River At Towanda.
* Until late tomorrow morning.
* At 2:01 PM EDT Wednesday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:01 PM EDT Wednesday was 16.4 feet.
* Forecast...The river is expected to fall below flood stage late 
  this evening and continue falling to 10.4 feet Saturday morning.
* Impact...At 16.0 feet, Minor field flooding begins from overflow 
  of both banks up and downstream of Towanda.


&&

LAT...LON 4184 7652 4184 7646 4167 7619 4160 7621
      4175 7647

$$

NYC107-PAC015-280630-
/O.CON.KBGM.FL.W.0032.000000T0000Z-211029T0000Z/
/WVYN6.1.ER.211027T0531Z.211027T1800Z.211028T1200Z.NO/
228 PM EDT Wed Oct 27 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Susquehanna River At Waverly/Sayre.
* Until tomorrow evening.
* At 2:00 PM EDT Wednesday the stage was 15.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:00 PM EDT Wednesday was 15.8 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 10.1 feet Saturday 
  morning.
* Impact...At 16.0 feet, Moderate flood stage. Flooding increases 
  throughout Tioga Point on both sides of the river near Athens 
  Borough. Backwater flooding begins to affect areas in Milltown 
  along Cayuta Creek.


&&

LAT...LON 4204 7647 4201 7644 4197 7648 4184 7647
      4183 7653 4201 7655

$$

NYC007-PAC115-280630-
/O.CON.KBGM.FL.W.0026.000000T0000Z-211029T0000Z/
/CKLN6.1.ER.211026T2147Z.211027T0815Z.211028T1200Z.NO/
228 PM EDT Wed Oct 27 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Susquehanna River At Conklin.
* Until tomorrow evening.
* At 2:01 PM EDT Wednesday the stage was 13.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:01 PM EDT Wednesday was 14.7 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 10.0 feet Saturday 
  morning.
* Impact...At 14.0 feet, Water begins to affect properties closest 
  to the river from Corbettsville to Five Mile Point. Some water 
  begins to back up into Schnurbusch Park.

&&


                 Fld   Observed           Forecasts (2 pm EDT)     
Location         Stg   Stg   Day/Time     Thu   Fri   Sat          

Susquehanna River
Conklin          12.0  13.3  Wed 2 pm EDT 11.7  9.7   MSG          





&&

LAT...LON 4211 7587 4210 7582 4198 7572 4195 7558
      4194 7574 4209 7587

$$

NYC007-107-280630-
/O.CON.KBGM.FL.W.0023.000000T0000Z-211029T1245Z/
/VSTN6.2.ER.211027T0034Z.211027T1200Z.211029T0045Z.NO/
228 PM EDT Wed Oct 27 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Susquehanna River At Vestal.
* Until Friday morning.
* At 2:00 PM EDT Wednesday the stage was 21.5 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:00 PM EDT Wednesday was 22.2 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow evening and continue falling to 15.4 feet Saturday 
  morning.
* Impact...At 22.0 feet, Moore Park in Vestal floods. Flooding to 
  first floor level begins at the low ends of Davis Avenue, Shady 
  Drive, Verdun Avenue and Fairmont in Endwell.


&&

LAT...LON 4213 7598 4210 7599 4207 7605 4204 7614
      4207 7616

$$

Kistner
820 
WGUS81 KBGM 272351
FLSBGM

Flood Statement
National Weather Service Binghamton NY
751 PM EDT Wed Oct 27 2021

...The Flood Warning continues for the following rivers in 
Pennsylvania...

  Susquehanna River At Towanda affecting Bradford County.

For the Susquehanna River North Branch...including Towanda, 
Meshoppen, Wilkes-Barre...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


PAC015-281200-
/O.EXT.KBGM.FL.W.0034.000000T0000Z-211028T1200Z/
/TOWP1.1.ER.211027T1615Z.211027T2316Z.211028T0300Z.NO/
751 PM EDT Wed Oct 27 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Susquehanna River At Towanda.
* Until tomorrow morning.
* At 7:16 PM EDT Wednesday the stage was 17.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:16 PM EDT Wednesday was 17.0 feet.
* Forecast...The river is expected to fall below flood stage late 
  this evening and continue falling to 10.0 feet early Saturday 
  afternoon.
* Impact...At 18.0 feet, Flooding of agricultural lands upstream and 
  downstream of towanda increases. Significant basement flooding 
  begins in the Flats area near the airport.


&&

LAT...LON 4184 7652 4184 7646 4167 7619 4160 7621
      4175 7647

$$

AJG
923 
WGUS81 KBGM 280936
FLSBGM

Flood Statement
National Weather Service Binghamton NY
536 AM EDT Thu Oct 28 2021

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  Susquehanna River At Towanda affecting Bradford County.

PAC015-281045-
/O.CAN.KBGM.FL.W.0034.000000T0000Z-211028T0936Z/
/TOWP1.1.ER.211027T1615Z.211028T0031Z.211028T0712Z.NO/
536 AM EDT Thu Oct 28 2021

...The Flood Warning for the Susquehanna River At Towanda has been 
cancelled...

The Flood Warning is cancelled for
  the Susquehanna River At Towanda.
* At 5:16 AM EDT Thursday the stage was 15.5 feet.
* Flood stage is 16.0 feet.
* The river crested at 17.0 feet in the evening, and it has since 
  been falling.
* Forecast...The river will continue to fall today through Friday, 
  down to about 10 feet.


&&

LAT...LON 4184 7652 4184 7646 4167 7619 4160 7621
      4175 7647

$$

MDP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Oct 27, 6:54 AM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Oct 27, 6:54 AM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
654 AM EDT Wed Oct 27 2021

.SYNOPSIS...
Dry and seasonal weather conditions are expected today and
Thursday under a ridge of high pressure. The next large low
pressure system will move through Thursday night through
Saturday night with additional chances for rain. Temperatures
are expected to remain seasonal going into the weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
650 am update...
Rain has ended across the region and low clouds and patchy fog
are in place, but there is some erosion starting to be seen on
satellite from the north as an area of dry air pushes in. No
major changes from the current forecast.

Previous Discussion...
Main concerns in the near term remain focused on the ending rain
across the region with some patchy fog this morning...gradual
clearing later this afternoon amidst a breezy north wind and
seasonably cool temperatures...then dry and cooler tonight with
more fog and a slight warming trend into Thursday with continued
quiet weather.

Stacked/deep low pressure system off the coast that brought flooding
rains to the region yesterday will continue to wobble to the east
today with much drier air gradually building in from the west. A
broad, weak s/w extending from the primary low to the east will
attempt to make one last brush across central NY and ne PA through
the next couple hours...and will trigger a few more light rain
showers over the area. Additional rainfall amounts will be very
light and have virtually no impact. The 1-4 inches of rain from
yesterday has left a sufficient amt of near-sfc moisture which may be
enough for some patchy fog this morning.

The steady north winds will continue most of today with sustained
winds around 10 to 15 mph and gusts 15 to 25 mph possible. It
appears that skies will remain mostly cloudy through the morning and
it will take some time before the deep dry wedge of air arrives from
the north and scatters the clouds out. May not be until after 4 pm
before some sun peeks out just before sunset. Temperatures will warm
into the 50s to near 60 today. Weather conditions will remain quiet
the rest of today through Thursday as a narrow ridge of high
pressure builds in from the west.

Relatively cool temperatures are expected tonight as skies clear out
and winds weaken. Lows should drop into the 30s to around 40. As
temperatures cool, the combination of abundant surface moisture and
calm winds should allow for areas of fog tonight and Thursday
morning.

Thursday should start off mostly sunny and temperatures will be able
to rise into the upper 50s and lower 60s. Clouds will thicken by the
afternoon as the next system approaches from the southwest.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
400 AM Update:

High pressure will depart the area to the east Thursday night as
the next storm system approaches. Increasing moist southerly
flow ahead of this system will allow for clouds to gradually
increase overnight. Despite the increasing clouds, conditions
are expected to remain dry. Lows are expected to be in the mid
30s to mid 40s.

Another low pressure system will track northeastward through the
Ohio Valley and into the Northeast Friday through Saturday. Rain
will develop from southwest to northeast across the area on
Friday as an associated warm front lifts into the region. Timing
of this occurring has slowed somewhat with recent model runs,
with the majority of the precipitation holding off until the
late afternoon. In fact, our far northern zones (NY Thruway
corridor northward) may even remain dry all day Friday. With the
slightly slower progression of this leading warm front, we backed
off on QPF a bit for Friday. Currently expecting up between
0.10" and 0.25" of rain Friday from the Wyoming Valley northward
into the Central Southern Tier of NY, with less than 0.10"
north of there. Little to no rain accumulation is expected from
the NY Thruway corridor northward. Highs are expected to be in
the lower 50s to near 60.

The above mentioned low pressure system and an upper level
trough will move through the region Friday night through
Saturday. Rainfall Friday night will be moderate to locally
heavy at times. With the recent rainfall, localized flash
flooding will again be a concern. Rain becomes a bit lighter on
Saturday. However, as the low pressure system begins to pull to
the northeast, additional bands of moderate rainfall will still
likely pivot through the area. Rain becomes more showery in
nature Saturday night as the low pulls away with some moisture
wrapping around the system.

Preliminary rainfall totals from this system are currently forecast
to be mainly between 0.75" and 1.00", although higher amounts
are certainly possible, especially being this far out. With wet
antecedent conditions, it will likely not take much rain to have
more flooding issues, so this will have to be closely watched.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
400 AM Update:

Overall, the long term period looks quieter, but still not
entirely rain-free. Behind the departing storm system, winds
will shift to a more westerly direction, leading to some lake
enhanced rain showers, especially in Central NY. Additional
scattered lake effect rain showers will be possible for the
beginning of next week southeast of Lake Ontario, but otherwise
a drying trend is expected with seasonably cool temperatures.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
Rain has dissipated across the region with drier air starting to
push in from the north. Ceilings will improve to VFR north to
south between 14-16Z at ITH, ELM, BGM and AVP. SYR and RME are
already VFR. High pressure will dominate the region today as
VFR ceilings slowly scatter out later this afternoon. Evening
VFR conditions are expected to deteriorate back to IFR in fog
at ITH and ELM after 06Z tonight. All other sites should remain
VFR.

Winds will remain gusty out of the n/ne and then subside after
00Z Thur and remain light into Thursday morning.

Outlook...

Thursday...Mainly VFR.

Friday through Sunday...Restrictions likely with rain returning.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...BJT
NEAR TERM...BJT
SHORT TERM...BJG
LONG TERM...BJG
AVIATION...BJT/MPH
Hazardous weather outlook, Oct 27, 4:41 AM EDT, 5 hours 35 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Binghamton NY
441 AM EDT Wed Oct 27 2021

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-280800-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
441 AM EDT Wed Oct 27 2021

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

High runoff from heavy rain Tuesday will continue to impact
portions of central NY and northeast PA today. Please continue to
heed any remaining road closures.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another round of rain is expected late Friday into Saturday. There
is the potential for heavy rain during this time, which could lead
to more flooding. Be sure to monitor the forecast for details and
updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 27, 8:44 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
844 AM EDT WED OCT 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     HEAVY RAIN       BATH                    42.34N 77.32W
10/27/2021  M1.90 INCH       STEUBEN            NY   TRAINED SPOTTER

            IN THE HILLS.

&&
Local storm report, Oct 27, 8:45 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
845 AM EDT WED OCT 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     HEAVY RAIN       BATH                    42.34N 77.32W
10/27/2021  M1.98 INCH       STEUBEN            NY   TRAINED SPOTTER

            WITHIN THE VILLAGE.

&&
Local storm report, Oct 27, 8:47 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
847 AM EDT WED OCT 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 AM     HEAVY RAIN       2 SW NORTH HORNELL      42.33N 77.69W
10/27/2021  M0.73 INCH       STEUBEN            NY   TRAINED SPOTTER

            VILLAGE OF ALMOND.

&&
Special weather statement, Oct 27, 9:11 AM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Binghamton NY
911 AM EDT Wed Oct 27 2021

NYZ016-017-025-272000-
Seneca-Southern Cayuga-Tompkins-
911 AM EDT Wed Oct 27 2021

Gusty winds out of the northwest at 20 to 30 mph will lead to
significant wave action on Cayuga Lake today from Aurora on
southward to Wyers Point and Stewart Park. High water on the lake
combined with waves as high as 3 to 5 feet could lead to bank
erosion and property damage along the southern half of the lake.
Winds will start to ease up by late this afternoon and this
evening.

KISTNER
Local storm report, Oct 27, 9:18 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
918 AM EDT WED OCT 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 AM     HEAVY RAIN       1 NW JOHNSON CITY       42.13N 75.98W
10/27/2021  M2.35 INCH       BROOME             NY   TRAINED SPOTTER

&&
Local storm report, Oct 27, 9:46 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
946 AM EDT WED OCT 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HEAVY RAIN       HAWLEY                  41.48N 75.18W
10/27/2021  M4.50 INCH       WAYNE              PA   TRAINED SPOTTER

&&

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 12:14 AM EDTRiver Flood WarningBGMBradford44 hr
Oct 27, 12:50 AM EDTRiver Flood WarningBGMWyoming7 hr

Nearby

River Flood Warnings in Pennsylvania, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.